Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Northern Indiana

May 15, 2007Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 15, 2007, 6:44 PM EDT for Fulton County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 6:44 PM EDT (22:44 UTC)
Expired
May 15, 2007, 7:15 PM EDT
In force
31 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Fulton County, OH

The radar

The Detroit radar (KDTX), 131 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 1:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 152244
SVRIWX
OHC051-152315-
/O.NEW.KIWX.SV.W.0045.070515T2244Z-070515T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN NORTHWEST OHIO

* UNTIL 715 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 3 MILES WEST OF ZONE...OR
  ABOUT 9 MILES NORTHWEST OF ARCHBOLD...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  TEDROW...OTTOKEE AND WAUSEON...
  OAKSHADE...DENSON AND WINAMEG...
  SEWARD...LYONS AND DELTA...
  BRAILEY...
  METAMORA AND ASSUMPTION...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4171 8438 4154 8434 4153 8387 4172 8387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:07 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 15, 4:07 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EDT TUE MAY 15 2007

.SHORT TERM...
TONIGHT AND WEDNESDAY.

THE SHORT TERM FCST CONCERN THIS AFTN REVOLVES AROUND SEVERE WEATHER
POTENTIAL.  FCST AREA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL
02Z...OR 10 PM EDT.  ONCE COLD FRONT SLIDES SOUTHEAST ACRS THE
REGION...THE WATCH WILL GRADUALLY BE LIFTED AS COOLER...MORE STABLE
AIR FILTERS INTO THE REGION.  UNTIL THAT TIME...THUNDERSTORMS ARE
DEVELOPING OUT AHEAD OF THE COLD FRONT THIS AFTN IN A MODERATELY
UNSTABLE AIRMASS (SBCAPES 1000-2000 J/KG) WITH MODERATE 0-6 KM BULK
SHEAR.  OF INTEREST IS MCV OVER W CENTRAL ILLINOIS...WHICH IS
ROTATING NE TOWARD OUR REGION.  THIS FEATURE AND ITS ASSOCD QLCS
DEVELOPING ALONG AND AHEAD OF IT WILL AFFECT OUR REGION LATE THIS
AFTN AND EVENING.  THUS...LIKELY TO CATEGORICAL POPS WILL BE EMPLOYED
THROUGH THE EVENING HOURS WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS FROM THUNDERSTORMS.  PCPN WILL COME TO AN END FROM NW
TO SE FROM LATE EVENING INTO EARLY MORNING AS LARGE SCALE FORCING
MOVES AWAY FROM THE AREA.

ON WEDNESDAY...IT WILL BE MUCH COOLER FROM TODAY/S HIGHS AS CAA
INFILTRATES THE REGION.  SKIES WILL START OUT CLOUDY. THEN...AS A
WEAK SFC RIDGE OF HIGH PRESSURE BUILDS SOUTHEAST INTO THE
REGION...SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN.  WITH 850
MB TEMPS FCST AROUND 3 C TO 4 C...AFTN HIGHS WILL PEAK INTO THE
UPPER 50S TO LOWER 60S...EXCEPT NEAR THE LAKE MICHIGAN SHORELINE
WHERE NORTHWEST TO NORTH WINDS OFF THE LAKE WILL KEEP TEMPERATURES
IN THE LOWER 50S.

&&

.LONG TERM...
LEFT A SMALL CHANCE FOR RAIN IN FOR WEDNESDAY NIGHT. MODELS ARE
CONTINUING TO SHOW AN UPPER LEVEL SHORTWAVE COMING DOWN FROM THE
NORTH AND MOVING THROUGH THE AREA WEDNESDAY NIGHT. A LITTLE BIT OF A
QUESTION YET ON WHEN THE RAIN CHANCES SHOULD END. WITH MODEL QPF
WAVERING ON THIS FOR THURSDAY MORNING...LET THE SMALL CHANCE FOR
RAIN REMAIN IN THE SOUTHEASTERN PART OF THE CWA. HIGH PRESSURE WILL
QUICKLY REPLACE THE SHORTWAVE OVER THE CWA THURSDAY AFTERNOON INTO
EVENING. HIGH PRESSURE WILL THEN BE OVER THE CWA THROUGH SATURDAY
AFTERNOON. WATCHING SATURDAY NIGHT INTO SUNDAY FOR POSSIBLE RAIN
INTRODUCTION. THE GFS WAS BEING SOMEWHAT CONSISTENT IN MOVING A COLD
FRONT SOUTHWARD THROUGH THE CWA SATURDAY NIGHT AND THEN HAVING HIGH
PRESSURE MOVE IN ON SUNDAY INTO SUNDAY EVENING...DISSIPATING THE
FRONT/RAIN AS IT MOVED INTO THE CWA...BUT NOW THE LATEST RUN OF THE
GFS STALLS THE FRONT OUT IN THE CWA AND KEEPS THE QPF FURTHER
NORTH...UP INTO MICHIGAN. ALSO...WHERE THERE WAS NOTHING ON
MONDAY...NOW THE GFS SUGGESTS A BOUNDARY COULD BE HANGING AROUND FOR
SOME POSSIBLE RAIN. WITH NOT MUCH CERTAINTY AND MODELS CHANGING SOME
NOW FOR THE LATER PART OF THE WEEKEND INTO MONDAY...WILL STAY DRY
YET FOR THIS TIME PERIOD. INTRODUCED NEXT TUESDAY AS DRY...WITH
MODELS KEEPING A LOW PRESSURE TROUGH OFF TO THE WEST YET. NO MAJOR
CHANGES TO TEMPERATURES.

&&

.AVIATION...
AT 16Z...A COLD FRONT EXTENDED FROM ERN LAKE HURON...SOUTHWEST
INTO NRN MICHIGAN...SRN LAKE MICHIGAN...THEN INTO THE MID MS VLY.
THIS FRONT IS FCST TO TRAVERSE THE TAF SITES 21Z AND 02Z.

THE COLD FRONT WILL INTERACT WITH MODERATE INSTABILITY AHEAD OF
IT...WHICH WILL RESULT IN A 2 TO 4 HOUR WIND OF SHOWERS AND
THUNDERSTORMS AHEAD AND JUST BEHIND THE FRONT. ATTM...HAVE
THUNDERSTORMS OCCURRING AT KSBN AROUND 20Z AND AROUND 23Z AT KFWA.
WILL KEEP CONDITIONS IN THE MVFR CATEGORY...BUT LOCAL IFR CONDITIONS
..ESPECIALLY FROM HEAVY RAIN...CAN NOT BE RULED OUT AND WILL BE
MONITORED. ONCE THE FRONT PASSES BY...CAA AND LOW LVL MOISTURE
WILL CAUSE CIGS TO GRADUALLY LOWER BELOW THE 2000 FOOT LEVEL
OVERNIGHT. THERE WILL ALSO BE A PERIOD OF POST FRONTAL SHOWERS
BETWEEN 00Z AND 06Z. A WEAK RIDGE OF HIGH PRESSURE IS FCST TO
BUILD INTO THE REGION AROUND 18Z. THIS WILL ALLOW LOW CIGS TO
EVENTUALLY SCATTERED OUT AROUND THAT TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT WEDNESDAY
     FOR LMZ043-046.

&&

SHORT TERM/AVIATION...HICKMAN
LONG TERM...LOTHAMER
Hazardous weather outlook, May 15, 4:55 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EDT TUE MAY 15 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
455 AM EDT TUE MAY 15 2007 /355 AM CDT TUE MAY 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS
AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY
THREAT BEING DAMAGING WIND. ISOLATED LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-160900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
455 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS
AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY
THREAT BEING DAMAGING WIND. ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION TO THUNDERSTORMS...WINDS WILL INCREASE OUT OF THE
NORTHWEST THIS AFTERNOON BEHIND A COLD FRONT. SUSTAINED WINDS OF
15 TO 20 KNOTS WITH HIGHER GUSTS ARE EXPECTED TONIGHT. THE WIND WILL
ALLOW WAVES TO BUILD TO 3 TO 5 FEET. A SMALL CRAFT ADVISORY MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

3 TO 5 FOOT WAVES ARE EXPECTED TO CONTINUE INTO WEDNESDAY MORNING.
THE WAVES WILL GRADUALLY SUBSIDE AS NORTHWEST WINDS DIMINISH
DURING THE DAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, May 15, 5:28 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT TUE MAY 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 N MILFORD             41.42N  85.85W
05/15/2007                   KOSCIUSKO          IN   NWS EMPLOYEE

            SEVERAL LARGE TREE BRANCHES DOWN.

&&

MCS
Local storm report, May 15, 5:48 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 PM EDT TUE MAY 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     1 S WARSAW              41.23N  85.85W
05/15/2007  E60 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

            WINDS ESTIMATED 50 TO 60 MPH

&&

ELB
Local storm report, May 15, 5:50 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 PM EDT TUE MAY 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     LOGANSPORT              40.75N  86.36W
05/15/2007                   CASS               IN   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN.

&&

ELB
Local storm report, May 15, 6:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EDT TUE MAY 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     CENTREVILLE             41.92N  85.53W
05/15/2007                   ST. JOSEPH         MI   AMATEUR RADIO

            LARGE TREE LIMBS DOWN ALONG WITH SOME STREET FLOODING

&&

NWS
Local storm report, May 15, 6:27 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT TUE MAY 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     5 S BRYAN               41.40N  84.55W
05/15/2007  E60 MPH          DEFIANCE           OH   AMATEUR RADIO

&&

NWS
Local storm report, May 15, 6:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 PM EDT TUE MAY 15 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     HILLSDALE               41.93N  84.64W
05/15/2007                   HILLSDALE          MI   EMERGENCY MNGR

            SEVERAL ADDITIONAL LARGE TREES REPORTED DOWN ACROSS
            NORTHWESTERN HILLSDALE COUNTY

&&

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:19 PM EDTSevere Thunderstorm WarningIWXWilliams41 min
May 15, 6:46 PM EDTSevere Thunderstorm WarningIWXWilliams29 min
May 15, 6:57 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Paulding, Putnam65 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.